ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Hamilton's turns and geometric phase for two-level systems

Simon, R and Mukunda, N (1992) Hamilton's turns and geometric phase for two-level systems. In: Journal of Physics. A.: Mathematical-and-General, 25 (22). pp. 6135-6144.


Download (342kB)


Hamilton, in the course of his studies on quaternions, introduced an elegant geometric representation for the composition of SU(2) elements, in terms of turns on the unit sphere S2. The authors use these turns to study two-level systems, with particular reference to geometric phase. The special roles played by piecewise geodesic circuits in the state space and evolution under constant Hamiltonian are recognized.

Item Type: Journal Article
Publication: Journal of Physics. A.: Mathematical-and-General
Publisher: Institute of Physics
Additional Information: The copyright of this article belongs to Institute of Physics. Use Netscape 4.0+ browser to access the full text document.
Department/Centre: Division of Physical & Mathematical Sciences > Centre for Theoretical Studies (Ceased to exist at the end of 2003)
Date Deposited: 30 Jul 2004
Last Modified: 19 Sep 2010 04:13
URI: http://eprints.iisc.ac.in/id/eprint/955

Actions (login required)

View Item View Item